MAUDE Adverse Event Report: DEPUY MITEK LLC US TIBIAL GUIDE ARM - ELBOW AIMER; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US TIBIAL GUIDE ARM - ELBOW AIMER; BONENAIL GUIDEWIRE
Model Number 219392
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
This is report 2 of 2 for (b)(4).It was reported by a healthcare professional in australia that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2022, it was observed that the restore tibial guide/ratchet, ±10% device and the tibial guide arm - elbow aimer device became stuck when the surgeon was using wire driver to insert passing pin through the device.According to the report, the passing pin would not advance and was stuck in the reamer bullet.It was reported that the surgeon removed the device and was unable to remove the pin.It was reported that the surgeon had to freehand drilled the passing pin to complete the procedure as there was no other tibial aimer available.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observation showed wear marks along the shaft and the laser markings were slighly faded.The far side of the frame revealed that the device had been heavily used.The arm guide was sliding well, and no obstruction was felt.The condition reported in this device cannot be confirmed.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.The root cause for the issue experienced by the customer cannot be determined.The possible root cause for the condition of the device could be attributed to procedural variables, such handling of the device or product interaction during procedure; since this device is reusable, the continuous use and sterilization process can cause metal fatigue on the guide wire leading to an obstruction in the lumen.As per ifu: end of useful instrument life is generally determined by wear or damage from handling or surgical use.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
TIBIAL GUIDE ARM - ELBOW AIMER
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16117419
Report Number1221934-2023-00152
Device Sequence Number5753807
Product Code FZX
UDI-Device Identifier10886705006212
UDI-Public10886705006212
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219392
Device Catalogue Number219392
Device Lot NumberNW242067
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer02/01/2023
02/02/2023
02/10/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date02/02/2023
02/03/2023
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown